Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Northern Indiana

July 21, 2016Cass County, Saint Joseph County, Michigan; Elkhart County, LaGrange County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 21, 2016, 2:42 PM EDT for Cass County, Saint Joseph County, Michigan; Elkhart County, LaGrange County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 2:42 PM EDT (18:42 UTC)
Expired
Jul 21, 2016, 3:30 PM EDT
In force
48 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elkhart County, IN, LaGrange County, IN, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 39 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WUUS53 KIWX 211842
SVRIWX
INC039-087-MIC027-149-211930-
/O.NEW.KIWX.SV.W.0038.160721T1842Z-160721T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELKHART COUNTY IN INDIANA...
  NORTHERN LAGRANGE COUNTY IN INDIANA...
  SOUTHWESTERN ST. JOSEPH COUNTY IN MICHIGAN...
  SOUTHEASTERN CASS COUNTY IN MICHIGAN...

* UNTIL 330 PM EDT

* AT 242 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CONSTANTINE TO ELKHART...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ELKHART...GOSHEN...STURGIS...LAGRANGE...DUNLAP...SIMONTON LAKE...
  MIDDLEBURY...CONSTANTINE...BRISTOL...WHITE PIGEON...MILLERSBURG...
  NEW PARIS...BENTON...UNION...SCOTT...MOTTVILLE...SHIPSHEWANA...
  HOWE...EMMA AND BRIGHTON.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 91 AND
128.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4173 8524 4144 8584 4170 8605 4189 8567
TIME...MOT...LOC 1842Z 296DEG 28KT 4184 8565 4168 8595 

HAIL...0.75IN
WIND...60MPH
 
$$

MARSILI
2 follow-up statements
196 
WWUS53 KIWX 211902
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EDT THU JUL 21 2016

MIC027-211911-
/O.CAN.KIWX.SV.W.0038.000000T0000Z-160721T1930Z/
CASS MI-
302 PM EDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4173 8524 4144 8584 4163 8598 4182 8552
TIME...MOT...LOC 1901Z 308DEG 29KT 4177 8543 4153 8588 

$$

INC039-087-MIC149-211930-
/O.CON.KIWX.SV.W.0038.000000T0000Z-160721T1930Z/
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
302 PM EDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR ELKHART...NORTHERN LAGRANGE AND SOUTH CENTRAL ST. JOSEPH
COUNTIES...

AT 301 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STURGIS TO NEAR NEW PARIS...MOVING SOUTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...STURGIS...LAGRANGE...DUNLAP...MIDDLEBURY...
MILLERSBURG...NEW PARIS...BENTON...SCOTT...SHIPSHEWANA...HOWE...
EMMA...BRIGHTON...HONEYVILLE...ONTARIO...KLINGER LAKE AND WATERFORD
MILLS.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 107 AND
128.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4173 8524 4144 8584 4163 8598 4182 8552
TIME...MOT...LOC 1901Z 308DEG 29KT 4177 8543 4153 8588 

HAIL...<.75IN
WIND...60MPH
 
$$

MARSILI
794 
WWUS53 KIWX 211921
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EDT THU JUL 21 2016

INC039-087-MIC149-211930-
/O.EXP.KIWX.SV.W.0038.000000T0000Z-160721T1930Z/
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
321 PM EDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR ELKHART...NORTHERN LAGRANGE
AND SOUTH CENTRAL ST. JOSEPH COUNTIES WILL EXPIRE AT 330 PM EDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4173 8524 4144 8584 4163 8598 4182 8552
TIME...MOT...LOC 1918Z 296DEG 28KT 4177 8543 4153 8588 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:47 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 21, 1:47 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
147 PM EDT THU JUL 21 2016

.SYNOPSIS...
Issued at 435 AM EDT Thu Jul 21 2016

A strong upper level ridge centered over the southern plains will
continue to expand northeast into the the western Great Lakes and
Ohio Valley today causing hot and humid conditions. There is a low
chance of thunderstorms west of I69 today, and across the entire
area tonight as a weak low pressure system moves across southern
Ontario and into the lower Great Lakes. Highs today will be in the
upper 80s to mid 90s with heat indices around 100. Lows tonight
will only be in the 70s. Hot and humid conditions will continue
into the weekend. A cold front will move through the area Sunday
bringing a good chance of thunderstorms, followed by cooler and
drier weather early next week.

&&

.SHORT TERM...(Today through Friday)
Issued at 435 AM EDT Thu Jul 21 2016

Upr ridge extending ne from OK to the upr grtlks will move se into our
area today as a wk shrtwv over manitoba/nd moves e-se to sern
Ontario/upr grtlks. Recent amdar soundings over nw IN indicated
airmass had become moderately unstable in this area with lesser
instability over ern portions of the cwa indicated by 00z dtx/iln
soundings. Wk low level waa will provide wk lift across the area
today and may allow a few showers/tstms to develop this aftn as
s-sw low level flow conts to advect moisture into the area and
diurnal heating further destabilizes airmass. Also, Hires cams
suggest ongoing convection over nw mn may persist and propagate
along instability gradient toward our area. Thus, fcst schc/chc
tstms across about the nw 1/2 of the cwa this aftn. H85 temps
progged to warm 2-3c today over yday when highs were around 90.
This should mix down to the sfc today resulting in highs in the
l-m90s which combined with dwpts in the l-m70s should result in
heat index readings above advisory criteria (around 100) over
most of the area this aftn.

NAM/GFS have been fairly consistent suggesting tstms associated
with upr grtlks shrtwv will drop south across lwr mi tonight with
further convection dvlpg along the associated sfc boundary over
srn mi on Friday and movg into our area as airmass undergoes
diurnal destabilization. Meanwhile latest ARW/NMM indicate mcs
emanating from this system will move se across the swrn portion of
our cwa this aftn/eve taking effective boundary south of our area
by Friday morning, leaving the late night period and Friday dry.
Given the large differences in the models stayed close to going
fcsts with low chc of storms late tonight and Friday. Otrws
should be quite muggy tonight with lows in the l-m70s and with
little change in h85 temps, even in THE hires models, expect highs
in the l90s over most of the area.

Deep layer shear should remain limited through through friday though
instability expected to be quite strong and also some potential for
forward propagating mcs impacting the area later today and/or
overnight so marginal threat of svr storms with strong gusty winds through
fri.

&&

.LONG TERM...(Friday night through Wednesday)
Issued at 435 AM EDT Thu Jul 21 2016

GFS/ECMWF support keeping a low chc of tstms in the area Fri
ngt/Sat as they suggest backdoor front moves in and stalls. Again
little change in h85 temps suggests highs contg in the 90s but
dewpoints north of the boundary could be a bit lower saturday.
This boundary should lift n-ne sat ngt/sunday morning psbly
triggering tstms, as a rather strong shrtwv and associated cdfnt
move east from the nrn/central plains. This front expected to move
across the area Sunday aftn/night bringing a good chc of tstms
with it, followed by cooler drier wx mon-wed.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 139 PM EDT Thu Jul 21 2016

The tstm complex that was over WI earlier today has moved into MI
this aftn with the southern edge into nw IN. Expect KSBN to be
impacted between 18 and 20Z with occasional MVFR conds. Otherwise,
expect VFR conditions with VCTS during the overnight hours for
both sites. Winds are expected to be wsw.

&&

.IWX Watches/Warnings/Advisories...
IN...Heat Advisory until 8 PM EDT Friday for INZ006-007-009.

     Heat Advisory until 8 PM EDT /7 PM CDT/ Saturday for INZ003>005-
     008-012>018-020-022>027-032>034.

MI...Heat Advisory until 8 PM EDT Friday for MIZ077>081.

OH...Heat Advisory until 8 PM EDT Friday for OHZ001-002-004-005-015-
     016-024-025.

LM...NONE.
&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...Frazier

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 21, 5:47 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 AM EDT THU JUL 21 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-221000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
547 AM EDT THU JUL 21 2016 /447 AM CDT THU JUL 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS WEST OF I69 THIS AFTERNOON,
AND OVER THE ENTIRE AREA TONIGHT. ISOLATED STORMS WITH DAMAGING
WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND HUMID CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY WITH
THE HEAT INDEX FORECAST TO EXCEED 100 OVER AT LEAST A PORTION OF
THE AREA EACH OF THESE DAYS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY...
THOUGH MOST OF THE TIME DURING THIS PERIOD WILL BE DRY. ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-221000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
547 AM EDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. ISOLATED STORMS WITH WINDS OVER 40 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY...
THOUGH MOST OF THE TIME DURING THIS PERIOD WILL BE DRY. ISOLATED
STORMS WITH WINDS OVER 40 KNOTS ARE POSSIBLE FRIDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 21, 1:39 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
139 PM EDT THU JUL 21 2016

MIZ077-078-211815-
BERRIEN-CASS-
139 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERRIEN AND WESTERN
CASS COUNTIES...

AT 139 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SOUTH HAVEN TO STEVENSVILLE...AND MOVING
SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NILES...BENTON HARBOR...ST. JOSEPH...DOWAGIAC...FAIR PLAIN...BENTON
HEIGHTS...BRIDGMAN...BERRIEN SPRINGS...CASSOPOLIS...WATERVLIET...
COLOMA...EDWARDSBURG...STEVENSVILLE...PAW PAW LAKE...LAKE MICHIGAN
BEACH...POKAGON...SODUS...PENN...RIVERSIDE AND BARODA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 196 BETWEEN MILE MARKERS 0 AND 7.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 18 AND 42.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4207 8622 4207 8582 4176 8609 4176 8612
      4200 8666 4213 8654 4212 8649 4219 8641
      4224 8636 4224 8622
TIME...MOT...LOC 1739Z 311DEG 33KT 4235 8623 4202 8655

MARSILI
Special weather statement, Jul 21, 2:06 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 PM EDT THU JUL 21 2016

INZ003-004-211830-
ST. JOSEPH-LA PORTE-
206 PM EDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. JOSEPH AND
NORTHEASTERN LA PORTE COUNTIES...

AT 205 PM EDT /105 PM CDT/...A STRONG THUNDERSTORM WAS NEAR NEW
CARLISLE...OR 8 MILES EAST OF LA PORTE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...GULIVOIRE PARK...NORTH LIBERTY...LAKEVILLE...BYRON...
CRUMSTOWN...STILLWELL...FISH LAKE AND ROLLING PRARIE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4155 8665 4168 8664 4167 8624 4152 8622
TIME...MOT...LOC 1805Z 271DEG 25KT 4161 8655

MARSILI
Special weather statement, Jul 21, 2:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT THU JUL 21 2016

INZ003-004-012-014-211915-
STARKE-MARSHALL-ST. JOSEPH-LA PORTE-
223 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. JOSEPH...
NORTHEASTERN STARKE...EAST CENTRAL LA PORTE AND MARSHALL COUNTIES...

AT 222 PM EDT /122 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM SOUTH BEND TO 6 MILES WEST OF HAMLET...AND
MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...PLYMOUTH...BREMEN...KNOX...GULIVOIRE PARK...WALKERTON...
NORTH LIBERTY...ARGOS...CULVER...HAMLET...LAKEVILLE...KOONTZ LAKE...
OAK GROVE...LA PAZ...OBER...LAKE OF THE WOODS...BURR OAK...
GROVERTOWN...TYNER AND TWIN LAKES.

&&

LAT...LON 4139 8677 4167 8627 4147 8606 4136 8606
      4117 8637 4117 8644
TIME...MOT...LOC 1822Z 295DEG 24KT 4166 8627 4137 8670

MARSILI
Special weather statement, Jul 21, 2:24 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 PM EDT THU JUL 21 2016

INZ004-005-MIZ077-078-211915-
ST. JOSEPH-ELKHART-BERRIEN-CASS-
224 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOSEPH...NORTHERN
ELKHART...SOUTHEASTERN BERRIEN AND SOUTHWESTERN CASS COUNTIES...

AT 224 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SIMONTON LAKE TO NEAR THREE OAKS...AND MOVING
SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...ELKHART...MISHAWAKA...GOSHEN...NILES...BUCHANAN...
GEORGETOWN...SIMONTON LAKE...DUNLAP...GULIVOIRE PARK...GRANGER...
OSCEOLA...NEW CARLISLE...THREE OAKS...BRISTOL...EDWARDSBURG...
ROSELAND...UNION...BERTRAND AND DAYTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 62 AND 99.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 4 AND 7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4184 8677 4186 8594 4157 8565 4155 8566
      4157 8637 4168 8653 4176 8653 4176 8665
TIME...MOT...LOC 1824Z 305DEG 32KT 4182 8596 4182 8666

MARSILI
Special weather statement, Jul 21, 2:29 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 PM EDT THU JUL 21 2016

INZ005-006-MIZ078>080-211930-
LAGRANGE-ELKHART-BRANCH-ST. JOSEPH-CASS-
229 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ELKHART...
NORTHWESTERN LAGRANGE...NORTHWESTERN BRANCH...ST. JOSEPH AND
SOUTHEASTERN CASS COUNTIES...

AT 228 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BELLEVUE TO NEAR SIMONTON LAKE...AND MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STURGIS...THREE RIVERS...SIMONTON LAKE...MIDDLEBURY...CONSTANTINE...
BRISTOL...UNION CITY...WHITE PIGEON...CENTREVILLE...COLON...UNION...
NOTTAWA...GIRARD...SCOTT...MOTTVILLE...LEONIDAS...MENDON...BURR
OAK...SHIPSHEWANA AND SHERWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 20 AND 21.
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 96 AND 122.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4158 8566 4181 8604 4207 8561 4207 8492
TIME...MOT...LOC 1828Z 293DEG 18KT 4239 8500 4179 8598

MARSILI
Local storm report, Jul 21, 2:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
237 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     1 N UNION               41.80N 85.87W
07/21/2016  E50 MPH          CASS               MI   PUBLIC

            ESTIMATED 45-50 MPH WIND GUST.

&&

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:39 PM EDTSpecial Weather StatementIWXCass36 min
Jul 21, 2:29 PM EDTSpecial Weather StatementIWXSaint Joseph61 min
Jul 21, 3:06 PM EDTSpecial Weather StatementIWXBranch, Hillsdale54 min
Jul 21, 3:47 PM EDTSpecial Weather StatementIWXHillsdale58 min
Jul 21, 1:21 PM EDTSpecial Marine WarningIWX114 min
Jul 21, 2:06 PM EDTSpecial Weather StatementIWXSaint Joseph24 min
Jul 21, 2:23 PM EDTSpecial Weather StatementIWXMarshall, Saint Joseph52 min
Jul 21, 2:24 PM EDTSpecial Weather StatementIWXElkhart, Saint Joseph51 min
Jul 21, 2:54 PM EDTSpecial Weather StatementIWXLaPorte, Starke66 min
Jul 21, 3:09 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke36 min
Jul 21, 3:20 PM EDTSpecial Weather StatementIWXKosciusko, LaGrange, Marshall, Noble, Whitley55 min
Jul 21, 3:33 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke27 min
Jul 21, 3:56 PM EDTSpecial Weather StatementIWXCass, Fulton, Miami, Pulaski, Wabash, White64 min
Jul 21, 4:09 PM EDTSpecial Weather StatementIWXAdams, Allen, DeKalb, Huntington, Wells, Whitley66 min
Jul 21, 5:12 PM EDTSevere Thunderstorm WarningIWXAdams, Jay, Wells78 min
Jul 21, 5:19 PM EDTSpecial Weather StatementIWXBlackford, Grant, Wells26 min
Jul 21, 5:25 PM EDTSpecial Weather StatementIWXWhite35 min
Jul 21, 5:29 PM EDTSevere Thunderstorm WarningIWXBlackford, Jay, Wells46 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.